Medical Questions > General Forum Topics > General Q and A Forum

Itchy inside abdomen and vagina area ?

User Profile
For about 3 days now, the bottom of my stomach and my vagina, (mostly my stomach) had been very itchy but inside. It is really irratating and i have to sorta lightly punch and massage the bottom of my stomach to itch it. It is very intense. I am currently being treated for a urinary track infection, could that be related?
Did you find this post helpful?
|

User Profile
replied May 20th, 2010
Experienced User
Yes, urinary tract infections can cause itching around that area.
Also if you are on antibiotics, you can sometimes suffer from thrush afterwards as antibiotics kill the bacteria in the vagina allowing the fungus that causes thrush to cause an infection. Typical symptoms of thrush include a thick discharge, redness and itching in the vagina and vulva, and sometimes itching or burning on passing urine.

You say you are being treated for a urinary tract infection? Are these new symptoms since you started the treatment?
If you finish the course of treatment and it is still bothering you a few days later, go back to the doctor, as you may need further treatment.
|
Did you find this post helpful?

replied May 20th, 2010
Sounds like a yeast infection to me! You can get over the counter meds to treat a yeast infection or you can go to your gyno for treatment. Yeast infections are very common during and after antibiotic therapy. Antibiotics kill not only bad bacteria but the good, helpful ones as well, including those that keep your yeast population at bay. We all have and need a certain amount of yeast but there is a balance to the amount and environment that is disturbed by many antibiotics.
I am not a doctor but have had multiple urinary tract infections, followed by a yeast infection, in my adult years. If it was me, I would go to CVS or Walgreens, etc and buy the OTC remedy. If you don't see any improvement at all, in a short period of time, then I would see an MD. If you do see some amount of improvement, in a day or so, then continue with the OTC treatment.
Continue taking your antibiotics as instructed! Don't discontinue them without your doctor's advice to do so. You can safely take antibiotics with an anti-fungal, which is what the yeast infection treatment actually is. To be sure, ask the pharmacist at the drug store if the yeast infection treatment product you select is compatible with the specific antibiotic you are on. If is is Cipro, then yes, they can be taken together. I have experience in this...unfortunately. Good luck and get well soon!
|
Did you find this post helpful?
Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....